Hail, Carlton
- When
- September 2, 12:25 PM CST
- Where
- Carlton County, Cloquet
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 46.717, -92.450
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 2, 12:30 AM CST, 11 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 130 AM CDT MON SEP 2 2002 MAIN FOCUS WILL BE SVR TSTM THREAT THIS MRNG. VIGOROUS CDFNT POWERED BY STG MID/UPR LVL DYNAMICS WL SWEEP RAPIDLY THRU MN THIS MRNG AND THRU WI THIS AFTN. THE FNT IS SHOWING UP ON REGIONAL MOSAIC RADAR AS A LINEAR FEATURE BTWN BIS AND JMS. CONVECTION IS BREAKING OUT IN THE CONVERGENT AREA AND SGFNT PRESSURE FALLS AHD OF THE FTN IN THAT AREA. STG SWLY FLOW AND IMPRESSIVE SHEAR THRU THE MID LVLS SUPPORT THE MDT RISK AREA OF SPC. ONCE THE FNT GOES THRU, ENERGY FM THE 100KT JET DRIVING THE S/WV MIXES DOWN TO PRODUCE SOME GUSTY WINDS THAT RAPIDLY END THE SVR THREAT IN THE NVA AREA. WELL HIT THE FCST RATHER HARD EARLY ON WITH A MENTION OF PSBL SVR IN MOST MN AREAS THIS MRNG AND IN WI FOR THE LATE MRNG/AFTN PD. ETA/MESOETA HAS THE SFC DETAILS EARLY ON AND WELL FOLLOW THAT GDNC SINCE NO BIG CHANGES NEEDED ATTM. .DLH...NONE. CS
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-022000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 935 AM CDT MON SEP 2 2002 ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... HAZARD... THE MAIN THREAT FROM SEVERE THUNDERSTORMS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST FAVORED AREA IS GENERALLY SOUTH OF A LINE FROM THE WALKER AND HACKENSACK AREAS...EAST THROUGH DULUTH AND ON INTO ALL OF NORTHWESTERN WISCONSIN. DISCUSSION... A STRONG COLD FRONT WILL MOVE RAPIDLY ACROSS NORTHEASTERN MINNESOTA THIS MORNING AND ACROSS NORTHWESTERN WISCONSIN THIS AFTERNOON. SPOTTER ACTIVATION... NATIONAL WEATHER SERVICE SPOTTER ACTIVATION WILL BE LIKELY TODAY. .END CS/CLC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1016 AM CDT MON SEP 02 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 AM LEADER MN 2.50 IN HAIL
09/02/02 CASS REPORTED BY CASS
SHERIFFS OFFICE.The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
Hail fell at 83rd West Street.
Hail fell at Park Point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320230, 5320231, 5320232, 5320233, 5320234.